Open Access Open Access  Restricted Access Subscription Access

Output Feedback Controller for Dissipative Networked Control Systems via Markovian Jump System Approach

Asep Najmurrokhman, Bambang Riyanto, Arief Syaichu Rohman, Romeo Ortega


Networked Control Systems is a control system in which control loop is closed via shared communication network. Due to advantages of NCS, the relevant literature has been growing rapidly to discuss the modeling approach, stability
analysis, controller synthesis and so forth and to implement it into the real application. This paper describes output feedback controller design for dissipative networked control systems via markovian jump system approach. Dissipativity refers to an existence of supply rate dealing with the systems such that the closed loop system has a dissipative property. Main result of this paper is a solvability condition in the form of LMI terms for achieving dissipativity of output feedback problem in networked control systems via markovian jump system approach.

Full Text:



Heemels, W. P. M. H, Teel, A.R., van de Wouw, N., and Nesic, D., Networked Control Systems with Communication Constraints: Tradeoffs between Transmission Intervals, Delays and Performance, IEEE Trans. Automatic Control, Vol. 55, No. 8, pp. 1781 – 1796, August 2010.

Hespanha, J. P., Naghshtabrizi, P., and Xu, Y., “A Survey of Recent Results in Networked Control Systems”, Proceedings of the IEEE, Vol. 95, No.1, pp. 138 – 162, January 2007.

Lam, J., Gao, H., and Wang, C., “Stability Analysis for Continuous Systems with Two Additive Time Varying Delay Components”, Systems and Control Letters, Vol. 56, No. 1, pp. 16 – 24, January 2007.

Gao, H., Chen, T., and Lam, J., “A New Delay System Approach to Network-based Control”, Automatica Vol. 44, No. 1, pp. 39 – 52, January 2008.

Shi, Y. and Yu, B., “Output Feedback Stabilization of Networked Control Systems with Random Delays Modeled by Markov Chains”, IEEE Trans. on

Automatic Control, Vol. 54, No. 7, pp. 1668 – 1674, July 2009.

Aberkane, S., Ponsart, J.C. and Sauter, D., “Output-Feedback H2/H∞ Control of A Class of Networked Fault Tolerant Control Systems”, Asian Journal of Control ,Vol. 10, No. 1, pp. 34 – 44, January 2008.

Hirche, S., Chen, C-C., and Buss, M., “Performance Oriented Control Over Networks: Switching Controllers and Switched Time Delay”, Asian Journal of Control Vol. 10, No. 1, pp. 24 – 33, January 2008.

Ishii, H., “H∞ control with limited communication and message loss”, Systems and Control Letters 57 (2008), pp.322 – 331.

Peng, C. and Tian, Y-C., “Network-based H∞ control of linear systems with state quantization”, Journal of Information Sciences Vol. 177 No. 24, pp. 5763 – 5774, 2007.

Xiao, N., Xie, L. and Fu, M., Quantized Stabilization of Markov Jump Linear Systems via State Feedback, IEEE American Control Conf., June 10-12 2009, pp. 4020 – 4025.

Zhang, W., Branicky, M.S. and Phillips, S.M., “Stability of Networked Control Systems”, IEEE Control Systems Magazine, Vol. 21, No. 2, pp. 84 –

, 2001.

Costa, O.L.V., Fragoso, M.D., and Marques, R.P., Discrete-Time Markov Jump Linear Systems, Springer-Verlag, London, UK, 2005.

Li, L. and Ugrinovskii, V. A., “On Necessary and Sufficient Conditions for H∞ Output Feedback Control of Markov Jump Linear Systems”, IEEE Trans. on Automatic Control, Vol. 52, No. 7, pp. 1287 – 1292,

July 2007.

Fioravanti, A. R., Goncalves, A. P. C. and Geromel, J. C., H2 and H∞ Filtering of Discrete-time Markov Jump Linear Systems through Linear Matrix Inequalities, Proceedings of the 17th World Congress The International Federation of Automatic Control Seoul, Korea, July 6-11, 2008, pp. 2681 – 2688.

Geromel, J. C., Goncalves, A. P. C. & Fioravanti, A. R., “Dynamic Output Feedback Control of Discrete-Time Markov Jump Linear Systems through Linear Matrix Inequalities”, SIAM Journal on Control and Optimization, Vol. 48, No. 2, pp. 573 – 593, 2009.

Aliyu, M. D. S. and Boukas, E. K., “Robust H-infinity Control for Markovian Jump Nonlinear Systems”, Journal of Mathematical Control and Information, Vol. 17, pp. 295 – 308, 2000.

Xiong, J. and Lam, J., “Robust H2 control of Markovian jump systems with uncertain switching probabilities”, International Journal of Systems

Science, Vol. 40, No. 3, pp. 255 – 265, March 2009.

Seiler, P. and Sengupta, R., “An H∞ Approach to Networked Control”, IEEE Trans. on Automatic Control, Vol. 50, No. 3, pp. 356 – 364, March 2005.

Willems, J. C., Dissipative dynamical systems Part I : General Theory, Part II : Linear Systems with quadratic supply rates, Arch. Rtion. Mech. Analysis, 45, pp. 321 – 393, 1972.

Aliyu, M. D. S., Dissipativity and Stability of Nonlinear Jump Systems, Proc. of American Control Conference June 1999, pp. 795 – 799.

Zhang, H., Yan, H., and Chen, Q., Stability and dissipative analysis for a class of stochastic system with time-delay, Journal of the Franklin Institute 347, June 2010, pp. 882 – 893.

Mahmoud, M. S., Nounou, H. N., and Xia, Y., Robust dissipative control for internet-based switching systems, Journal of the Franklin Institute Vol. 347, No. 1, February 2010, pp. 154 – 172.

Zhang, H., Guan, Z-H., Feng, G., Reliable dissipative control for stochastic impulsive systems, Automatica 44 (2008), pp. 1004 – 1010.

Yao, X., Wu, L., Zheng, W. X., and Wang, C., Passivity Analysis and Passification of Markovian Jump Systems, Circuit Systems Signal Process 29 (2010), pp. 709 – 725.



  • There are currently no refbacks.